MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM 3-FLUTED DRILL BIT QC/200MM; BIT,DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM 3-FLUTED DRILL BIT QC/200MM; BIT,DRILL
Catalog Number 03.120.041
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is not available for reporting.Not implanted or explanted, partial device remained in patient.Complainant part is not expected to be returned for manufacturer review/investigation, as part remains in the patient.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during an unknown orthopedic procedure on (b)(6) 2018.The three-fluted drill bit was split and remained inside the patient's bone.This happened while surgeon was perforating the bone to use a periprosthetic plate.The surgeon decided to leave the tip of the drill bit in the patient's bone to avoid damaging the tissue.It is unknown if there was a surgical delay.Patient and surgical outcome were both unknown.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device: plate (part: unknown, lot: unknown, quantity: 1).

Brand Name
2.8MM 3-FLUTED DRILL BIT QC/200MM
Common Device Name
BIT,DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7939446
Report Number8030965-2018-57024
Device Sequence Number14029679
Product Code HTW
UDI-Device Identifier07611819996311
UDI-Public(01)07611819996311
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.120.041
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/16/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;